# SDR 97ZZZX3988

- Difficulty date: August 25, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N16HH
- Make and model: Amtr SKYBOLT
- Aircraft serial: 001
- Engine: Cont IO470C
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Valve
- Part number: CHRISTEN802
- Condition: Corroded
- Location: Inverted Oil Sys
- Part time: 200 hours
- Stage of operation: NR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT, OIL PRESS WAS INDICATING LOW (10-30 PSI) AND ERRATIC.  AFTER LANDING, DURING TAXI, OIL PRESS INDICATION WAS 0-10 PSI.  PRESS XMITTER REMOVED AND A DIRECT READING GAUGE CONFIRMED THAT ON-BOARD INDICATIONS WERE CORRECT.  PRESS REGULATOR AND BYPASS VALVES WERE CHECKED, FOUND NORMAL AND UNOBSTRUCTED.    ENG IS EQUIPPED WITH A CHRISTEN 802  INVERTED OIL VALVE INSTALLED AT THE SUPPLY SIDE OF THE OIL PUMP.  UPON REMOVAL AND DISASSEMBLY OF SAME, THE UPPER OF THE TWO CHROME BALLS (1.1250  INCH DIAMETER) WAS FOUND CORRODED CAUSING OIL PUMP TO SUCK AIR WHILE IN THE UPRIGHT ATTITUDE AND ENABLING CAVITATION.  THE LOWER BALL, UNLIKE THE UPPER, IS CONTINUOUSLY BATHED IN OIL AND WAS FOUND IN LIKE-NEW CONDITION.
